MAUDE Adverse Event Report: TRILLIANT SURGICAL, LLCD/BA DJO FOOT AND ANKLE STABILIZATION; 5-HOLE STRAIGHT PLATE

TRILLIANT SURGICAL, LLCD/BA DJO FOOT AND ANKLE STABILIZATION; 5-HOLE STRAIGHT PLATE
Catalog Number 300-80-009
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Complaint - broken implant.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
No similar complaints were identified in the rolling year.The component is either from lot tsl016593 or tsl019271.Dhrs for both lots were reviewed.There were no ncmrs, deviations, or issues related to the complaint event.Limited information is available regarding the surgical technique, so adherence to the ifu is unknown.Part was not returned to houston so device inspection could not occur.Because the plate breakage is visible in the provided radiological image, the complaint is confirmed.The plate was implanted for nearly two months.Simulated use testing would not be able to accurately recreate the physiological conditions that occurred during that time.It is unknown if the patient followed post-operative instructions.Per complainant text messages with surgeon (cc-00487093 figure 2), the patient did not fall or undergo any other physical trauma.Based on the radiological image, it appears that the location of the bone fracture coincided with the compression hole of the plate, which was not filled with a screw.As the hole represents a weaker point in the plate, repeated loading may have caused a fatigue fracture.Also, it's expected to see formation of bone by the 2 month mark, but the radiological image shows a gap.Non-union may be a potential cause for the plate failure.The ifu states that the system is intended only for temporary fixation only until osteogenesis occurs.Failure to follow the surgical technique and the post-operative instructions may have also contributed to implant failure, although whether or not this occurred is unknown.The specific cause of implant failure cannot be determined at this time.Rf-015-0001 rev 16 was reviewed.Although the specific cause is unknown, there are multiple risks in both the ufmea and dfmea that lead to plate fracture post-operatively, such as contraindications, non-union, plate material strength, undersize implant usage, etc.In all line items, fracture with a minor injury corresponds to a severity level of 2 and fracture with moderate injury corresponds to a severity level of 3, which aligns with adverse event specifications in list-0010.Because this is the first reported breakage of its kind, the specified occurrence levels, which are at least 2, are appropriate as well.The risk is adequately captured in the risk matrix.
 
Additional Manufacturer Narrative

Brand Name
STABILIZATION
Common Device Name
5-HOLE STRAIGHT PLATE
Manufacturer (Section D)
TRILLIANT SURGICAL, LLCD/BA DJO FOOT AND ANKLE
727 north shepherd drive
suite 100
houston TX 77007
Manufacturer (Section G)
TRILLIANT SURGICAL, LLCD/BA DJO FOOT AND ANKLE
727 north shepherd drive
houston TX 77007
Manufacturer Contact
stacey bonnell
727 north shepherd drive
houston, TX 77007
8777883864
MDR Report Key21579848
Report Number3007420745-2025-00002
Device Sequence Number21196450
Product Code HRS
UDI-Device Identifier00810028395442
UDI-Public00810028395442
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number300-80-009
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown